MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Conmed (b)(6) reported on behalf of their customer that the device ias12-100lpi 12 mm access port & palm grip obt w/ bladeless optical tip was being used on an unknown date and ¿during the robotic surgical procedure, we confirmed that the trocar had been broken before closing the wound.We checked the abdominal cavity for about an hour and removed any internal remains.Timing of damage discovery: the damage was confirmed when the tip of the trocar was viewed from inside the laparoscope before closure.The damaged item was confirmed by intraperitoneal observation for over an hour, and was discovered and retrieved from the small intestinal mesentery.Products placed in the air-seal trocar: gauze, suction tube, laparoscopic forceps.¿ the procedure was completed without an alternate device and there was a delay of 1 hour.There was no impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.Device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip was being used on an unknown date and ¿during the robotic surgical procedure, we confirmed that the trocar had been broken before closing the wound.We checked the abdominal cavity for about an hour and removed any internal remains.Timing of damage discovery: the damage was confirmed when the tip of the trocar was viewed from inside the laparoscope before closure.The damaged item was confirmed by intraperitoneal observation for over an hour, and was discovered and retrieved from the small intestinal mesentery.Products placed in the air-seal trocar: gauze, suction tube, laparoscopic forceps.¿ the procedure was completed without an alternate device and there was a delay of 1 hour.There was no impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device ias12-100lpi found a piece of the ribbed trocar broke off.The broken piece was returned for evaluation.A root cause cannot be determined, however, based upon the photos, the likely root cause of the failure is due to misuse, including the use of sharp objects and excessive force.Usage warning information is communicated through the ifu.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key22848362
Report Number3007305485-2025-00130
Device Sequence Number11866891
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)270923(10)202409234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202409234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic